Wyomingites Urged to Avoid THC-Containing Vaping Products
Gov. Mark Gordon and the Wyoming Department of Health are urging residents to avoid using vaping products containing THC amid more than 1,600 reports of lung injuries nationally -- including 34 deaths -- following the use of vaping products.
Not only is the use and sale of THC-containing products illegal in Wyoming, recent data from the Centers for Disease Control and Prevention continues to point towards THC-containing products as the source of the vast majority of vaping-related lung injuries.
"It's frightening to see otherwise healthy young people becoming seriously ill or even dying with this outbreak," said Gordon, who earlier this month directed the WDH to investigate potential actions that could be taken to address vaping-associated lung illness.
"Working with Wyoming's healthcare providers and federal public health partners to help confirm the outbreak's specific cause and making recommendations to help prevent more illness is our highest priority," said Dr. Alexia Harrist, State Health Officer and State Epidemiologist at the WDH.
To date, two cases of vaping-associated lung illness connected to the ongoing national outbreak have been reported to the WDH.
Symptoms associated with the outbreak include cough, shortness of breath, chest pain, nausea, vomiting, diarrhea, abdominal pain, fever and weight loss.
"If people who vape experience symptoms associated with severe lung disease, they should seek medical care right away," said Harrist.